Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the evaluation of double integrals


Author: Moshe Levin
Journal: Math. Comp. 39 (1982), 173-177
MSC: Primary 65D32
MathSciNet review: 658221
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A cubature formula consisting of line integrals which is optimal on a set of functions satisfying given boundary conditions is obtained. The line integrals of this formula may be evaluated by optimal quadrature formulas. The advantage of this formula over the optimal cubature formula with a rectangular lattice of knots is shown. This approach to optimal cubatures was stimulated by the idea of blending [1], [2].


References [Enhancements On Off] (What's this?)

  • [1] F.-J. Delvos and H. Posdorf, 𝑛-th order blending, Constructive theory of functions of several variables (Proc. Conf., Math. Res. Inst., Oberwolfach, 1976) Springer, Berlin, 1977, pp. 53–64. Lecture Notes in Math., Vol. 571. MR 0487203 (58 #6863)
  • [2] William J. Gordon, Distributive lattices and the approximation of multivariate functions., Approximations with Special Emphasis on Spline Functions (Proc. Sympos. Univ. of Wisconsin, Madison, Wis., 1969) Academic Press, New York, 1969, pp. 223–277. MR 0275021 (43 #779)
  • [3] M. I. Levin, On approximation in 𝐿₂ and optimal cubature formulae, Fourier analysis and approximation theory (Proc. Colloq., Budapest, 1976), Vol. II, Colloq. Math. Soc. János Bolyai, vol. 19, North-Holland, Amsterdam-New York, 1978, pp. 495–501. MR 540326 (81k:41019)
  • [4] Meishe Levin and Jury Girshovich, Optimal quadrature formulas, BSB B. G. Teubner Verlagsgesellschaft, Leipzig, 1979. With German, French and Russian summaries; Teubner-Texte zur Mathematik. [Teubner Texts on Mathematics]. MR 572264 (81j:65051)
  • [5] J. Girshovich and M. Levin, Extremal problems for cubature formulas, Eesti NSV Tead. Akad. Toimetised Füüs.-Mat. 27 (1978), no. 2, 151–158 (English, with Russian and Estonian summaries). MR 505720 (80a:41029)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1982-0658221-6
PII: S 0025-5718(1982)0658221-6
Article copyright: © Copyright 1982 American Mathematical Society